MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38482
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # p100022/s001.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.
 
Event or Problem Description
Initial mdr is being submitted based on serious injury: stent fracture with surgical intervention per rep - the tech was prepping stent.She put a syringe on the luer lock end of the wire lumen.At that point, she flushed the stent system and attempted to detach the syringe from the luer lock of the wire lumen.She could not detach the syringe.At that point, she grabbed the luer lock end of the wire lumen with hemostats.She forced the syringe off of the luer lock end.The physician then tried to thread the stent system over the wire and the wire would not feed through the end of the luer lock wire lumen ((b)(4)).The physician then, of his own volition, removed the system over the wire and broke open the distal handle of the stent catheter.He took it apart and rethreaded the stent system over the wire into the patient.He tried to deploy the stent manually.It partially deployed inside the patient.It could not be fully deployed.He tried to pull it back out of the patient and the stent fractured ((b)(4)).He was able to pull the rest of the system out with a piece left in the patient.When he saw that this had happened, he upsized his sheath from 6 fr to 7 fr.He then inserted a snare device and retrieved the fractured piece of stent.He then took a 7 x 120 zilver ptx and deployed it successfully across the lesion.Note: the clinical specialist advised against the breaking open of the handle and the insertion of the stent manually but the physician proceeded with that course of action.
 
Event or Problem Description
This follow up report is being submitted to inform the fda that the investigation is in progress.A follow up report will be sent within 30 days.Initial mdr submitted based on serious injury: stent fracture with surgical intervention per rep - the tech was prepping stent.She put a syringe on the luer lock end of the wire lumen.At that point, she flushed the stent system and attempted to detach the syringe from the luer lock of the wire lumen.She could not detach the syringe.At that point, she grabbed the luer lock end of the wire lumen with hemostats.She forced the syringe off of the luer lock end.The physician then tried to thread the stent system over the wire and the wire would not feed through the end of the luer lock wire lumen ((b)(4)).The physician then, of his own volition, removed the system over the wire and broke open the distal handle of the stent catheter.He took it apart and rethreaded the stent system over the wire into the patient.He tried to deploy the stent manually.It partially deployed inside the patient.It could not be fully deployed.He tried to pull it back out of the patient and the stent fractured ((b)(4)).He was able to pull the rest of the system out with a piece left in the patient.When he saw that this had happened, he upsized his sheath from 6 fr to 7 fr.He then inserted a snare device and retrieved the fractured piece of stent.He then took a 7 x 120 zilver ptx and deployed it successfully across the lesion.Note: the clinical specialist advised against the breaking open of the handle and the insertion of the stent manually but the physician proceeded with that course of action.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining (b)(4) importer site establishment registration number: (b)(4).Pma/510(k) # p100022/s001.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana (b)(4).Importer site establishment registration number: 3005580113.Pma/510(k) # p100022/s001.Problem statement: "per rep - the tech was prepping stent.She put a syringe on the luer lock end of the wire lumen.At that point, she flushed the stent system and attempted to detach the syringe from the luer lock of the wire lumen.She could not detach the syringe.At that point, she grabbed the luer lock end of the wire lumen with hemostats.She forced the syringe off of the luer lock end.The physician then tried to thread the stent system over the wire and the wire would not feed through the end of the luer lock wire lumen.The physician then, of his own volition, removed the system over the wire and broke open the distal handle of the stent catheter.He took it apart and rethreaded the stent system over the wire into the patient.He tried to deploy the stent manually.It partially deployed inside the patient.It could not be fully deployed.He tried to pull it back out of the patient and the stent fractured.He was able to pull the rest of the system out with a piece left in the patient.When he saw that this had happened, he upsized his sheath from 6 fr to 7 fr.He then inserted a snare device and retrieved the fractured piece of stent.He then took a 7 x 120 zilver ptx and deployed it successfully across the lesion.Note: the clinical specialist advised against the breaking open of the handle and the insertion of the stent manually but the physician proceeded with that course of action." device evaluation: the zisv6-35-125-6-120-ptx device involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.There are two failure modes and complaint files related to this device.Refer to pr 218835 for details of the second failure mode (broken flushing port).From customer testimony, it is known that the complaint device was advanced over a 0.035¿ diameter wire guide.The patient anatomy was not severely calcified or tortuous.Pre-dilation was conducted prior to stent deployment.A portion of the stent fractured in the patient, and required the use of a snare device to remove.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the physician breaking open the device handle.From the customer testimony, when the physician could not advance over the wire guide, they broke open the handle and attempted to deploy the stent manually.It is likely that opening the handle could have caused the deployment mechanism to malfunction, which could have caused or contributed to the difficulties during deployment.The stent was then fractured when the physician withdrew the delivery system.However, as the device has not been returned and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instructions for use: "if resistance is met during advancement of the delivery system, do not force passage.Remove the delivery system and replace with a new device." document review: a review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk was determined to be low (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The fractured stent portion was removed with a snare device.Complaints of this nature will continue to be monitored for potential emerging trends.H3 other text : cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # p100022/s001.Problem statement: "per rep - the tech was prepping stent.She put a syringe on the luer lock end of the wire lumen.At that point, she flushed the stent system and attempted to detach the syringe from the luer lock of the wire lumen.She could not detach the syringe.At that point, she grabbed the luer lock end of the wire lumen with hemostats.She forced the syringe off of the luer lock end.The physician then tried to thread the stent system over the wire and the wire would not feed through the end of the luer lock wire lumen.The physician then, of his own volition, removed the system over the wire and broke open the distal handle of the stent catheter.He took it apart and rethreaded the stent system over the wire into the patient.He tried to deploy the stent manually.It partially deployed inside the patient.It could not be fully deployed.He tried to pull it back out of the patient and the stent fractured.He was able to pull the rest of the system out with a piece left in the patient.When he saw that this had happened, he upsized his sheath from 6 fr to 7 fr.He then inserted a snare device and retrieved the fractured piece of stent.He then took a 7 x 120 zilver ptx and deployed it successfully across the lesion.Note: the clinical specialist advised against the breaking open of the handle and the insertion of the stent manually but the physician proceeded with that course of action." device evaluation the zisv6-35-125-6-120-ptx device involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.There are two failure modes and complaint files related to this device.Refer to pr (b)(4) for details of the second failure mode (broken flushing port).From customer testimony, it is known that the complaint device was advanced over a 0.035¿ diameter wire guide.The patient anatomy was not severely calcified or tortuous.Pre-dilation was conducted prior to stent deployment.A portion of the stent fractured in the patient, and required the use of a snare device to remove.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the physician breaking open the device handle.From the customer testimony, when the physician could not advance over the wire guide, they broke open the handle and attempted to deploy the stent manually.It is likely that opening the handle could have caused the deployment mechanism to malfunction, which could have caused or contributed to the difficulties during deployment.The stent was then fractured when the physician withdrew the delivery system.However, as the device has not been returned and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instructions for use: "if resistance is met during advancement of the delivery system, do not force passage.Remove the delivery system and replace with a new device." document review: a review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk was determined to be low (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The fractured stent portion was removed with a snare device.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted to updated the investigation results initial mdr submitted based on serious injury: stent fracture with surgical intervention.Per rep - the tech was prepping stent.She put a syringe on the luer lock end of the wire lumen.At that point, she flushed the stent system and attempted to detach the syringe from the luer lock of the wire lumen.She could not detach the syringe.At that point, she grabbed the luer lock end of the wire lumen with hemostats.She forced the syringe off of the luer lock end.The physician then tried to thread the stent system over the wire and the wire would not feed through the end of the luer lock wire lumen (b)(4).The physician then, of his own volition, removed the system over the wire and broke open the distal handle of the stent catheter.He took it apart and rethreaded the stent system over the wire into the patient.He tried to deploy the stent manually.It partially deployed inside the patient.It could not be fully deployed.He tried to pull it back out of the patient and the stent fractured (b)(4).He was able to pull the rest of the system out with a piece left in the patient.When he saw that this had happened, he upsized his sheath from 6 fr to 7 fr.He then inserted a snare device and retrieved the fractured piece of stent.He then took a 7 x 120 zilver ptx and deployed it successfully across the lesion.Note: the clinical specialist advised against the breaking open of the handle and the insertion of the stent manually but the physician proceeded with that course of action.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7353040
Report Number3001845648-2018-00140
Device Sequence Number1740531
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)190718(10)C1393545
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG38482
Device Catalogue NumberZISV6-35-125-6-120-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/22/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer03/20/2018
04/17/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date04/17/2018
05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;